Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 31, 2019, 10:38 PM CDT for Manitowoc County, Wisconsin. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 10:38 PM CDT (03:38 UTC)
- Expired
- May 31, 2019, 11:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
290
WUUS53 KGRB 010338
SVRGRB
WIC071-010400-
/O.NEW.KGRB.SV.W.0005.190601T0338Z-190601T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1038 PM CDT Fri May 31 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
South central Manitowoc County in east central Wisconsin...
* Until 1100 PM CDT.
* At 1037 PM CDT, a severe thunderstorm was located near Manitowoc,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
south central Manitowoc County, including the following
locations... Osman, Silver Lake College, Newton, Newtonberg, Madsen
and Clover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4395 8787 4410 8782 4412 8755 4410 8756
4407 8760 4392 8768
TIME...MOT...LOC 0337Z 273DEG 30KT 4400 8768
HAIL...1.00IN
WIND...60MPH
$$
Eckberg1 follow-up statement
614
WWUS53 KGRB 010353
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1053 PM CDT Fri May 31 2019
WIC071-010401-
/O.EXP.KGRB.SV.W.0005.000000T0000Z-190601T0400Z/
Manitowoc WI-
1053 PM CDT Fri May 31 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MANITOWOC COUNTY
WILL EXPIRE AT 1100 PM CDT...
The storm which prompted the warning had moved offshore. Additional
thunderstorms will continue across Manitowoc County until midnight.
Gusty winds and heavy rain are still possible with the thunderstorms.
LAT...LON 4395 8787 4410 8782 4412 8755 4410 8756
4407 8760 4392 8768
TIME...MOT...LOC 0351Z 273DEG 30KT 4399 8752
$$
EckbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:33 PM CDT, 5 minutes earlier.
Area forecast discussion, May 31, 10:33 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1033 PM CDT Fri May 31 2019 Updated aviation portion for 06Z TAF issuance .SYNOPSIS... Issued at 309 PM CDT Fri May 31 2019 Scattered showers and thunderstorms tonight into Saturday. Turning much cooler for the weekend, then temperatures rebounding to near seasonal normals by the middle to latter part of next week. The large scale pattern across North America will settle into a fairly typical early summer regime during the forecast period. A seasonably strong band of westerlies will remain across southern Canada. Modest amplitude early will give way to a nearly zonal regime by the middle of next week, then some reamplification will occur late in the period. Precipitation chances will primarily be tied to the passage of frontal systems through the region, likely resulting in near to modestly above normal amounts. Temperatures will drop to below normal for the weekend and the start of the new work week, then should rebound close to seasonal normals. && .SHORT TERM...Tonight and Saturday Issued at 309 PM CDT Fri May 31 2019 Not much change to expectations about convective development and behavior since the mid-day update. Deep mixing took dewpoints down during the afternoon, leaving an inverted-V temperature/moisture profile, but with limited buoyancy. Gusty winds are still likely with the strongest storms during the late afternoon and evening, with a marginal risk of damaging/severe gusts. The front will slow as it reaches southern Wisconsin late tonight as a strong shortwave digs southeast toward the Lake Superior region. That should lead to a significant increase in precipitation coverage tomorrow, especially over east-central Wisconsin. Precipitation could be sufficient to produce another widespread soaking rainfall over east-central Wisconsin, though amounts are not expected to be sufficient to generate more than minor flooding of low-lying areas. The potential for northeast winds to produce some additional flooding/erosion along the shores of the lake and bay will need to be monitored, though wind speeds are not expected to be nearly as strong as with a couple of the past events. .LONG TERM...Saturday Night Through Friday Issued at 309 PM CDT Fri May 31 2019 Split flow entering the western CONUS to persist into the middle of next week before consolidating as a weak upper low over the southwest CONUS moves toward the mid-MS Valley by the end of the work week. As all of this occurs, northeast WI to be under the influence of strong westerlies running along the northern tier of states. The best precipitation chance would arrive late Tuesday into Wednesday associated with a cold front/mid-level shortwave trough. After a cool weekend into Monday, temperatures will return to near normal levels for the rest of next week. Precipitation should have come to an end by Saturday evening as the initial cold front/mid-level shortwave trough pull away from WI. High pressure to build across the Upper Midwest for the rest of Saturday night with a drier air mass moving into WI. Look for skies to clear and winds to become relatively light out of the northwest. Min temperatures to range from the upper 30s to around 40 degrees north (with patchy frost possible in our colder locations), to the middle to upper 40s south. The high pressure will push east into the western Great Lakes on Sunday and provide mostly sunny skies, low relative humidity and cool conditions. Max temperatures to only reach around 60 degrees far north/near Lake MI, mainly middle 60s south. A new wrinkle to the forecast has popped up beginning Sunday night as both the NAM and GFS now increase the clouds over northeast WI in response to an uptick in WAA and a shortwave dropping southeast through the mean flow aloft. Both of these models already bring light rain showers into parts of the forecast area after midnight, while the GEM and ECMWF remain dry. The concern is that with a dry air mass in place, how much precipitation will actually make it to the ground? Have increased cloud cover and may introduce a small pop to northern WI depending on collaboration with surrounding offices. This unknown would also impact min temperatures as more clouds would prevent readings from dropping too far and take the frost out of the forecast. This potential chance for rain would continue through Monday morning as the warmer air aloft surges into the region. Once again, the amount of clouds and extent of any rain will impact temperatures. Prefer to keep readings below normal with upper 50s to around 60 degrees near Lake MI, middle 60s north and upper 60s south. Northeast WI to reside between the stronger isentropic lift to our east and out next weather maker into the form of another cold front/mid-level shortwave trough to our west Monday night, therefore dry conditions are expected. As this system tracks east into the Upper MS Valley on Tuesday, increasing moisture transport spreads into WI and may bring showers/thunderstorms back into the forecast, especially during the afternoon hours. Max temperatures for Tuesday to range from the lower to middle 60s near Lake MI, lower to middle 70s elsewhere. Chance of showers/storms to continue into Tuesday night as the cold front/shortwave trough combination push east across WI. Temperatures are expected to be close to normal. High pressure to then build into the Great Lakes region Wednesday night and reside to our east on Thursday. Look for quiet weather conditions with max temperatures Thursday holding in the lower to middle 60s near Lake MI, lower to middle 70s for inland locations. As a new upper trough hits the Pacific Northwest late next week, the upper low over the southwest CONUS gets kicked out and is forecast to reach the mid-MS Valley by next Friday. It appears that any showers or thunderstorms associated with this system will remain to our south through 00Z Saturday, thus have kept Friday dry for most of the forecast area. The exception may be far northern WI where a weak frontal boundary to exist and focus a potential for showers. Temperatures to remain seasonable on Friday with lower to middle 60s lakeside, lower to middle 70s elsewhere. && .AVIATION...for 06Z TAF Issuance Issued at 1028 PM CDT Fri May 31 2019 A cold front will sag south of the forecast area overnight, but scattered showers and elevated thunderstorms will continue. The threat of gusty winds has diminished, but storms will be capable of producing brief heavy rainfall and small hail. An upper level disturbance will move through the region on Saturday, and generate numerous showers and a few embedded storms, especially over central and east central WI from morning through late afternoon. Ceilings are expected to drop to MVFR during the period of steadier showers, then improve after the rain tapers off. VFR conditions should return in the late afternoon and evening, along with at least partial clearing during the evening hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Kallas AVIATION.......Kieckbusch
Hazardous weather outlook, May 31, 2:26 PM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 226 PM CDT Fri May 31 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 226 PM CDT Fri May 31 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected to develop during the late afternoon and evening, and continue overnight. A few of the storms during the late afternoon and evening could produce gusty winds and hail. An isolated severe storm is possible. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a slight chance for thunderstorms on Saturday, but severe storms are not expected. Patchy frost is expected over parts of northern Wisconsin both Saturday night and Sunday night as temperatures dip into the middle to upper 30s. Thunderstorms are possible again Tuesday into Tuesday night, but it is too early to determine their severe potential at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this evening. LMZ521-522-541>543-011100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 226 PM CDT Fri May 31 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are expected to develop during the late afternoon and evening hours. Gusty winds with the storms will pose a hazard to boaters on the lake and bay. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible Saturday and again Tuesday afternoon and evening. The storms will pose a hazard to boaters on the lake and bay. Skowronski/Kallas
In the hours before
Special weather statement, May 31, 8:36 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
836 PM CDT Fri May 31 2019
WIZ039-040-050-010200-
Kewaunee WI-Manitowoc WI-Brown WI-
836 PM CDT Fri May 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...SOUTHWESTERN
KEWAUNEE AND NORTHEASTERN MANITOWOC COUNTIES UNTIL 900 PM CDT...
At 835 PM CDT, Doppler radar was tracking a strong thunderstorm near
Denmark, or 13 miles southeast of Green Bay, moving east at 40 mph.
Winds in excess of 40 mph and brief heavy rain will be possible with
this storm.
This strong thunderstorm will be near...
Two Creeks around 850 PM CDT.
Kewaunee around 855 PM CDT.
Other locations impacted by this storm include Krok, Cooperstown,
Norman, Langes Corners, Kewaunee Power Station, Curran, Ellisville,
Bolt, Stangelville and East Krok.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4429 8790 4450 8784 4449 8743 4432 8748
4423 8747
TIME...MOT...LOC 0135Z 275DEG 35KT 4439 8778
EckbergSpecial weather statement, May 31, 9:19 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
919 PM CDT Fri May 31 2019
WIZ031-037>040-050-010315-
Waupaca WI-Shawano WI-Kewaunee WI-Outagamie WI-Manitowoc WI-Brown WI-
919 PM CDT Fri May 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...NORTHERN
WAUPACA...NORTHERN OUTAGAMIE...NORTHEASTERN MANITOWOC AND SHAWANO
COUNTIES UNTIL 1015 PM CDT...
At 915 PM CDT, Doppler radar was tracking a strong thunderstorm from
near Green Bay to Pulaski west to near Tigerton and Wittenberg in
Shawano. The thunderstorms were moving southeast around 40 mph.
Winds to around 40 mph, brief heavy rain and frequent cloud to
ground lightning strikes can be expected.
This strong thunderstorm will be near...
Green Bay around 925 PM CDT.
Bellevue Town around 930 PM CDT.
Luxemburg around 950 PM CDT.
Kewaunee around 1005 PM CDT.
Other locations impacted by this storm include Curran, Gregorville,
Rankin, Rose Lawn, Freedom, Whitcomb, Howard, Shirley, Frazer Corners
and Belle Plaine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4458 8922 4499 8920 4471 8824 4467 8823
4468 8811 4463 8793 4463 8770 4461 8737
4451 8742 4417 8752
TIME...MOT...LOC 0215Z 288DEG 38KT 4459 8821
EckbergLocal storm report, May 31, 9:49 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
949 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HEAVY RAIN STILES 44.86N 88.05W
05/31/2019 M1.25 INCH OCONTO WI PUBLIC
LAST 7 HOURS.
&&
SACSpecial weather statement, May 31, 10:00 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1000 PM CDT Fri May 31 2019
WIZ038>040-050-010345-
Kewaunee WI-Outagamie WI-Manitowoc WI-Brown WI-
1000 PM CDT Fri May 31 2019
...SCATTERED THUNDERSTORMS MOVING ACROSS NORTHEAST WISCONSIN THIS
EVENING...
At 959 PM CDT, Doppler radar indicated clusters of thunderstorms
from near Kewaunee to near Green Bay west to 5 miles southeast of
Clintonville. The thunderstorms were moving southeast around 40 mph.
Winds up to 30 mph and brief heavy rain are expected with the
stronger storms. The heavy rainfall may cause ponding of water
on city streets in Green Bay, De Pere, Ashwaubenon and Howard.
This strong thunderstorm will be near...
Green Bay around 1005 PM CDT.
Bellevue Town around 1010 PM CDT.
Denmark around 1025 PM CDT.
Two Creeks around 1040 PM CDT.
Other locations impacted by this storm include Krok, Leeman, Maribel,
Larrabee, Curran, Slovan, Morrison, Rose Lawn, Humboldt and Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4445 8873 4459 8871 4459 8798 4452 8742
4432 8748 4418 8745 4416 8748
TIME...MOT...LOC 0256Z 293DEG 36KT 4453 8826
EckbergLocal storm report, May 31, 10:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL ASHWAUBENON 44.46N 88.08W
05/31/2019 E0.25 INCH BROWN WI NWS EMPLOYEE
&&
MGSpecial weather statement, May 31, 10:34 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1034 PM CDT Fri May 31 2019
WIZ050-010400-
Manitowoc WI-
1034 PM CDT Fri May 31 2019
...STRONG THUNDERSTORM ACROSS EASTERN MANITOWOC COUNTY...
At 1032 PM CDT, Doppler radar was tracking a strong thunderstorm two
miles southeast of Valers, moving east at 40 mph.
Three quarter inch hail and winds in excess of 30 mph will be
possible with this storm.
This strong thunderstorm will be near...
Manitowoc by 1035 PM CDT.
Other locations impacted by this storm include St Nazianz, Kellners
Corners, Silver Lake College, Newton, Madsen, Clover and Newtonberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4399 8793 4414 8781 4412 8755 4410 8756
4406 8760 4394 8766
TIME...MOT...LOC 0330Z 285DEG 34KT 4404 8774
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:01 PM CDT | Special Weather Statement | GRB | Brown | 44 min |
| May 31, 7:33 PM CDT | Special Marine Warning | GRB | 87 min | |
| May 31, 8:15 PM CDT | Special Marine Warning | GRB | 60 min | |
| May 31, 8:28 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| May 31, 8:36 PM CDT | Special Weather Statement | GRB | Manitowoc | 24 min |
| May 31, 9:19 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Outagamie, Shawano | 56 min |
| May 31, 10:00 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 45 min |
| May 31, 10:34 PM CDT | Special Weather Statement | GRB | Manitowoc | 26 min |
| May 31, 10:41 PM CDT | Special Marine Warning | GRB | 64 min | |
| May 31, 10:58 PM CDT | Special Weather Statement | GRB | Wood | 62 min |
| May 31, 11:39 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 51 min |
| Jun 1, 12:16 AM CDT | Special Weather Statement | GRB | Outagamie, Shawano, Waupaca | 44 min |
| Jun 1, 12:55 AM CDT | Special Weather Statement | GRB | Brown, Outagamie, Winnebago | 50 min |
| Jun 1, 1:35 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 55 min |
| Jun 1, 6:11 AM CDT | Special Weather Statement | GRB | Fond du Lac | 49 min |
| Jun 1, 6:23 AM CDT | Special Weather Statement | GRB | Calumet | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.